Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 29, 2016, 1:39 AM CDT for Barber County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2016, 1:39 AM CDT (06:39 UTC)
- Expired
- Jul 29, 2016, 2:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 81 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
The text
As transmitted.
343
WWUS83 KDDC 290639
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
139 AM CDT FRI JUL 29 2016
KSZ080-081-090-290745-
KIOWA KS-BARBER KS-PRATT KS-
139 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...
SOUTHWESTERN PRATT...BARBER AND EAST CENTRAL KIOWA COUNTIES UNTIL 245
AM CDT...
AT 139 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR CROFT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...KIOWA...SHARON...SAWYER...HAZELTON...ISABEL...
COATS...LAKE CITY...SUN CITY...CROFT AND WELLSFORD.
LAT...LON 3700 9862 3738 9899 3738 9901 3751 9914
3762 9904 3745 9846 3739 9846 3738 9835
3700 9835
TIME...MOT...LOC 0639Z 304DEG 14KT 3751 9903
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 28, 11:54 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 28, 11:54 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1154 PM CDT THU JUL 28 2016 ...Update aviation section... .UPDATE... Issued at 253 PM CDT Thu Jul 28 2016 Updated to increase thunderstorm coverage across the NE zones (near Hays) through 7 pm. MCS entering NW Kansas is intensifying, and expect SPC to issue a severe thunderstorm watch shortly as these storms head SE. Additional storms will develop in eastern Colorado, where instability has increased (MLCAPE over 2000 J/kg). Most CAMs and short term models still forecast a significant complex with damaging winds across SW KS this evening. && .SHORT TERM...(This evening through Friday) Issued at 1230 PM CDT Thu Jul 28 2016 Atmosphere recovering and destabilizing quickly this afternoon, with dewpoints climbing and SE winds reestablishing. Expect airmass will be primed for another thunderstorm complex by 7 pm. Ongoing convection across NW Kansas and SW Nebraska muddles the picture a bit, but with time the picture is getting clearer. Ongoing storms are expected to be largely inconsequential for SW KS, with new vigorous storm development expected in NE Colorado by mid afternoon. High confidence that convection will again organize upscale into a large/severe MCS and reach the northern zones around 7 pm. Models are in excellent agreement tracking the MCS southward across SW KS this evening. Synoptic situation, with increasing NWly 500 mb flow to near 40 kts this evening, is highly favorable for a well-maintained MCS through early Friday morning. Kept thunderstorm coverage in the likely/definite category tonight and continued a mention of damaging winds through about midnight. Many fairs with outdoor festivities begin this evening. Keep abreast of the changing thunderstorm situation this evening, especially if planning on being outdoors away from shelter. Damaging wind gusts of 70-80 mph are possible this evening. Friday...Cooler. Post-MCS airmass will preside across SW KS, with residual convective debris clouds and lingering rain showers. Between the cloud cover and winds maintaining an easterly component through the day, temperatures will be noticeably cooler Friday, with afternoon highs only in the low to mid 80s. Areas of low stratus clouds may linger much of Friday morning. Expectation is for atmosphere to be thoroughly worked over from tonight's MCS, with available CAPE very limited for further convective redevelopment Friday afternoon. As such, kept pop grids conservative, and emphasized rain showers in the grids as opposed to thunder. .LONG TERM...(Friday night through Thursday) Issued at 212 PM CDT Thu Jul 28 2016 Little time spent on long term, with emphasis on short term severe threat. Previous forecast thinking of increasingly hot afternoons and dwindling rain chances remains valid. Afternoon highs return to normal Saturday, with upper 90s to near 100 by Monday as heights rise and the atmosphere warms. All zones dry Sunday and Monday. Tuesday and Wednesday...Upper high sets up near the Ozarks, to the east of SW KS. Resulting SW flow aloft will try to pull monsoon moisture in from the Desert SW, warranting a return of limited thunderstorm chances. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1152 PM CDT Thu Jul 28 2016 Scattered thunderstorms will be possible early this morning across the TAF sites bringing periods of MVFR to IFR ceilings and visibilities. VFR conditions are anticipated afterwards and into the afternoon hours. Winds will generally be from an easterly direction and less than 12 knots into this evening. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 83 67 91 / 30 20 20 20 GCK 65 83 65 90 / 40 20 20 20 EHA 66 85 67 95 / 30 20 20 20 LBL 67 87 67 95 / 30 20 20 20 HYS 65 82 66 87 / 40 20 30 20 P28 68 84 69 92 / 30 30 20 20 && .DDC Watches/Warnings/Advisories... NONE. && UPDATE...Turner SHORT TERM...Turner LONG TERM...Turner AVIATION...Hovorka_42
Hazardous weather outlook, Jul 28, 4:27 AM CDT, 21 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 427 AM CDT THU JUL 28 2016 KSZ030-031-043>046-061>066-074>081-084>090-291000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 427 AM CDT THU JUL 28 2016 /327 AM MDT THU JUL 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE FOR EARLY MORNING THUNDERSTORMS ACROSS PORTIONS OF WESTERN KANSAS. THESE STORMS THIS MORNING WILL NOT BE SEVERE BUT A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS, FREQUENT LIGHTNING, AND MODERATE RAINFALL. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT. THE MAIN HAZARD FROM THESE THUNDERSTORMS LATE TODAY AND EARLY TONIGHT WILL BE WIND GUSTS OF 70 TO 80 MPH AND TWO INCH OR LARGER HAIL. PERIOD OF VERY HEAVY RAIN WILL ALSO BE POSSIBLE OVERNIGHT WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON FRIDAY AND AGAIN SATURDAY NIGHT. GUSTY WINDS AND PERIODS OF MODERATE RAINFALL ALONG WITH FREQUENT LIGHTNING CURRENTLY APPEARS TO BE THE MAIN HAZARD FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM ACROSS WESTERN AND NORTH CENTRAL KANSAS. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC/EHWO 18
In the hours before
Special weather statement, Jul 28, 11:53 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1153 PM CDT THU JUL 28 2016
KSZ044-045-290545-
NESS KS-LANE KS-
1153 PM CDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANE AND
NORTHWESTERN NESS COUNTIES UNTIL 1245 AM CDT...
AT 1152 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SHIELDS...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DIGHTON...UTICA...ALAMOTA...HEALY...SHIELDS...BEELER...PENDENNIS AND
ARNOLD.
LAT...LON 3870 10023 3859 9990 3828 10025 3858 10065
3870 10052
TIME...MOT...LOC 0452Z 308DEG 31KT 3864 10049
GERARDSpecial weather statement, Jul 29, 1:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
139 AM CDT FRI JUL 29 2016
KSZ080-081-090-290745-
KIOWA KS-BARBER KS-PRATT KS-
139 AM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...
SOUTHWESTERN PRATT...BARBER AND EAST CENTRAL KIOWA COUNTIES UNTIL 245
AM CDT...
AT 139 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM VERY
NEAR CROFT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEDICINE LODGE...KIOWA...SHARON...SAWYER...HAZELTON...ISABEL...
COATS...LAKE CITY...SUN CITY...CROFT AND WELLSFORD.
LAT...LON 3700 9862 3738 9899 3738 9901 3751 9914
3762 9904 3745 9846 3739 9846 3738 9835
3700 9835
TIME...MOT...LOC 0639Z 304DEG 14KT 3751 9903
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:53 PM CDT | Special Weather Statement | DDC | Lane | 52 min |
| Jul 29, 3:09 AM CDT | Special Weather Statement | DDC | Clark | 66 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.